I am currently using atripla, and also a supplements that cointain herbal extracts such as: green tea, maté, ginseng, Uva ursi, Guarana, Apidosperma spp.), herbs and spices (Centella asiatica, cinnamon, horseradish, ginger, curry, cayenne pepper, mustard seed, Polygonum multoflorum, Gingko biloba), L-tyrosine, potassium citrate, L-methionine, niacin, pyridoxine HCl, chromium dinicotinate glycinate, bis(maltolato)oxovanadium IV, emulsifier (dicalcium phosphate, magnesium stearate), thickening agent (cellulose, CMC), anti-caking agent (stearic acid, silicon dioxide), polish: shellac. Do you foresee any interaction on the P450 pathway at liver that might reduce the Atripla?
No formal drug interactions studies have been done looking at either the cumulative or individual effect of those alternative meds on levels of efavirenz (the main drug of concern for interactions in Aripla). I reviewed a number of the individual ingredients and found no major red flags so I would predict that in most cases no significant drug interaction effect would occur (though recommend informing your HIV doc so he/she can monitor for anything usual ). KH